Joint and bone pain

britches
britches Member Posts: 10
edited March 2014 in Breast Cancer #1
Hi, I am looking for others that since chemo have on going joint and muscle pain. Mine has become debilatating and I need to show my doc. proof that i am not alone and that this is not in my head. If anyone is suffering with this or knows of medical articals etc... they could lead me to i would be most appreciative. please email me at [email protected]. thank you

Comments

  • BBK
    BBK Member Posts: 53
    Oh, it's NOT all in your head! I'm now a year out of chemo treatments, and a year into Tamoxifen. I've had incredible joint pain pretty much all the time (there are some days better than others; and when the weather is damp and humid -- it's much worse!). My worst joints seem to be fingers, ankles, knees, hips, shoulders. But, I've also had wrists, jaw, neck, back, toes and feet. That pretty much covers them all, I think. NOT MUCH has been helpful. I use heat, ice, rest, exercise, and have even had some physical therapy for one of my shoulders. I'm guessing that it may be something I'll have to live with. Perhaps it'll get better after I finish the 5 years of Tamoxifen...or, maybe not. We'll see.

    I'm sorry you're having trouble. Some people have found relief in arthritis medications, or glucosamine supplements. Although my doctor recommended ibuprofen, even that doesn't help much. So, I'm pretty much learning to live with the chronic pain. Some can handle pain better than others. I have a pretty high tolerance for pain. But, even I've had some pretty debilitating days. So, I know what you're going through.

    I hope you find some relief. Try swimming in the summer -- the water will be good for you, and the exercise may help with the pain. Just be VERY careful about sun exposure. Those of us who have had chemo need to be very careful about being out in the sun. So, wear sunblock! The warmth of the sun may be helpful for your pain, too. Just be careful as to how long you stay out!

    Hope this helps you a little -- even just knowing you're not the only one may be a bit of comfort! I'm hopeful that "this, too, shall pass." Hang in there! ~Barb
  • lgw
    lgw Member Posts: 11
    So sorry to hear about your pain, but please understand you are not alone!!!

    I too have the same joint pain after my chemo, which finished in Jan, 2004.

    I would suggest you type in the keywords "joint pain" in the breast cancer board below, and read some of the past postings, there are hundreds to choose from.

    Some doc's are better than others in acknowledging and helping with the after effects of our treatment. Sounds like you may have one that needs some help.

    Wishing you a brighter and painfree future.

    P.S. Which chemo drugs did you recieve? i was on AC & Taxol.
  • ivy
    ivy Member Posts: 9
    Hi, You're not alone when it comes to joint pain. I took my last chemo 3/03 and I still have alot of pain in my joints. It took me awhile to figure out what my problem was. I never had any ache or pains before. I'm not able to take any thing because of stomach problems. So you see you're not alone, just tell your doc. its not in your head. God Bless You.
  • judiek
    judiek Member Posts: 71
    Britches,

    I'm on taxol and avastin and also have lots or joint and muscle ache. I take bextra and it has helped lots.

    Warmly,

    Judie
  • joan57
    joan57 Member Posts: 4
    I had a lot of problems with joint and bone pain during my chemo and after. One thing the chemo nurses suggested was claritin. The bone pain is similar to an 'allergic-type' reaction. Take according to directions - one a day. Walitin (Walgreen's generic) works just as well.